Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 84, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 21, 2006, 12:49 PM CDT for Perry County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 12:49 PM CDT (17:49 UTC)
- Expired
- Jul 21, 2006, 1:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Perry County, MO
The radar
The Paducah radar (KPAH), 112 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 9:22 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.8 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 211749
TORPAH
MOC157-211815-
/O.NEW.KPAH.TO.W.0084.060721T1749Z-060721T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1249 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
PERRY COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 115 PM CDT.
* AT 1247 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LONGTOWN...OR
ABOUT NEAR PERRYVILLE....MOVING EAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE...
NEAR LONGTOWN BY 1255 PM CDT.
NEAR FROHNA AND ALTENBURG BY 115 PM CDT.
TAKE COVER NOW. MOVE INDOORS...AND TAKE SHELTER IN A BASEMENT OR
SMALL INTERIOR ROOM ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.
EVACUATE MOBILE HOMES AND VEHICLES. IF CAUGHT IN THE OPEN...SEEK
SHELTER IN A DITCH OR LOW SPOT.
LAT...LON 3781 8987 3761 9003 3759 8955 3768 8952
3774 8966
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 21, 2:00 AM CDT, 10 hours 49 minutes earlier.
Area forecast discussion, Jul 21, 2:00 AM CDT, 10 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT FRI JUL 21 2006 .DISCUSSION... THE BRIEFING WAS THAT THE GFS WAS SCREAMING CONVECTIVE FEEDBACK BUT IT SURE IS HANDLING NEAR TERM CONVECTION WELL...BETTER THAN WRF. MAIN COMPLEX OF TSMS IN VCNTY OF SURFACE LOW...SHOULD CONT ESE SLIDE AND AFFECT MAINLY NERN PTNS PAH FA EARLY THIS AM. AFTER THAT IS WHEN MAYBE THE FEEDBACK COMES INTO PLAY AND AS SUCH WELL USE GFS W/ CAUTION AND IN TANDEM W/ WRF. BOTH MODELS DIVE FRONT SOUTH ACROSS FA BY LATE FRIDAY-FRIDAY NIGHT...WITH CONVECTION DEVELOPING JUST TO THE WEST DURING THE HEAT OF THE DAY AND EXPANDING EAST OVER ENTIRE QUAD STATE OVERNIGHT. AS A RESULT WEVE UPPED POPS TO CATEGORICAL FRI NIGHT W/LOWEST MODEL MOS OUTPUT OF ANY KIND IN THE HIGH LIKELY CATEGORY. THE FRONT WILL BE DRIVEN THRU BY THE PASSAGE OF THE UPPER TROF FAIRLY EARLY IN THE DAY SATURDAY...THEREFORE WEVE ELIMINATED POPS AFT 18Z. GFS IS FASTER THAN WRF BUT BOTH ARE QUICK AND HAVE BEEN TRENDING FASTER SO WERE REASONABLY COMFORTABLE EXITING PCPN BY THEN. CERTAINLY NUMERICAL MOS OUTPUT OF ALL MODELS SUPPORTS DOING SO. AFTER THAT THERE IS LITTLE CHANGE OTHER THAN THE ELIMINATION OF A SLGT CHANCE TUE. WE CONSIDERED SHIFTING IT TO TUE NIGHT BUT THEN WE REALLY COULDNT RULE OUT 20 POPS DEFINITIVELY FOR SEVERAL TIME PERIODS. GIVEN THE DRY POST FRONTAL REGIME IN THE NEAR TERM...WE DECIDED TO JUST WAIT TIL THE MODELS BEGIN TO OUTPUT A MORE CONDUCIVE TO PCPN PATTERN. THIS LOOKS LIKE IT COULD BE COMING TOGETHER BY DAY 7 BUT WELL FOLLOW THE USUAL ROUTINE AND WAIT FOR SOME CONSISTENCY ON THIS OUTPUT BEFORE INTRODUCING IT. NEAR TERM NGM MOS LOOKS GOOD BLENDED INTO MAV/MEX MOS AND THE COLLABORATIVE PICTURE IN THE MEDIUM-LONG RANGE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 21, 11:25 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1125 AM CDT FRI JUL 21 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221630- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1125 AM CDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS...WITH SIGNIFICANT WIND DAMAGE POSSIBLE DUE TO THE LARGE AMOUNT OF INSTABILITY AND WIND SHEAR IN THE ATMOSPHERE. SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN MOVING INTO THE AREA EARLY THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE THREAT FOR THUNDERSTORMS WILL MOVE SOUTH ACROSS THE REST OF THE AREA LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A LINGERING CHANCE OF THUNDERSTORMS SATURDAY... HOWEVER...NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jul 21, 12:41 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1241 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM TSTM WND DMG 4 N WALTONVILLE 38.27N 89.04W
07/21/2006 JEFFERSON IL FIRE DEPT/RESCUE
WINDOWS BLOWN OUT OF A HOUSE. LARGE LIMBS DOWN
1236 PM NON-TSTM WND DMG 4 N WALTONVILLE 38.27N 89.04W
07/21/2006 JEFFERSON IL FIRE DEPT/RESCUE
WINDOWS BLOWN OUT OF A HOUSE. LARGE TREE LIMBS DOWN.
&&
RBLocal storm report, Jul 21, 12:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1245 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 10 W MOUNT VERNON 38.32N 89.10W
07/21/2006 JEFFERSON IL TRAINED SPOTTER
8 INCH TREE LIMBS DOWN
&&
JGLocal storm report, Jul 21, 12:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1247 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM TSTM WND GST 4 N WALTONVILLE 38.27N 89.04W
07/21/2006 E60 MPH JEFFERSON IL FIRE DEPT/RESCUE
&&
JGThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:24 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 51 min |
| Jul 21, 12:55 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 65 min |
| Jul 21, 1:07 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 53 min |
| Jul 21, 1:25 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 30 min |
| Jul 21, 5:43 PM CDT | Flash Flood Warning | PAH | Butler | 2 hr |
| Jul 21, 5:55 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 50 min |
| Jul 21, 5:57 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 63 min |
| Jul 21, 6:03 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 57 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.